Home | Sitemap | Contact Us | Translate
Centers for Disease Control-Fentanyl & Opiods
Song for Charlie Non-Profit
What Parents Need to Know
Tips for Teens
Opiod Overdose Prevention Toolkit
Deaths from fake pills with fentanyl are surging across the country as well as here in our own community.
Teens are purchasing what they think are OxyContin, Percoset or Xanax pills via social media, but drug dealers are making these fake pills with the cheaper, stronger and more deadly synthetic drug called fentanyl to increase their profits. Fentanyl is up to 50 times more potent than heroin and 100 times more potent than morphine. Fentanyl is odorless, tasteless and colorless. Teens never know what they’re getting. One pill can kill them. One pill.
Dealers are lacing pills and other items such as gummy bears and candies with Fentanyl. These items are brightly colored and easily marketed towards teenagers and young adults. An example is shown below.
The tablets are so well made that even experienced users say that they can’t tell the difference between a counterfeit pill and a pill manufactured by a pharmaceutical company. To be clear, these are not pharmaceutical-grade painkillers; they are pills made by drug dealers, mostly outside the country. There is no quality control. Pills in the same batch can have wildly varying levels of fentanyl. The amount of fentanyl it takes to overdose and die is equivalent to two grains of sand.
Local investigators point to advertisements on social media platforms like Snapchat. Officials say that young people find pills especially appealing because they’re cheap, more socially acceptable than meth or heroin and don’t have a tell-tale smell like alcohol or marijuana.
Fentanyl is a synthetic opioid that is similar to morphine but is 50 to 100 times more potent. Although it can be prescribed by a doctor to treat patients with severe pain, it is also made and used illegally.
Illegal Fentanyl is sold as a powder, dropped onto blotter paper, put in eye droppers and nasal sprays, or made into pills that look like other prescription opioids. Occasionally, the powder is used in vaping devices typically used for nicotine or marijuana.
Some drug dealers are mixing fentanyl with other drugs. This is because it takes very little fentanyl to produce a high, making it cheaper to produce and distribute. This is risky because people taking drugs or vaping don’t realize they might contain fentanyl, making overdose more likely.
How to recognize a fentanyl overdose?
Cannot be woken up or not moving
Breathing slow or absent
Discoloration of lips and nails
Choking or coughing, gurgling sounds
Cold or clammy skin
Dizziness or disorientation
Pupils extremely small
If you think someone is having an overdose, call 911 immediately and wait with the person until help arrives. If you think your child is using fentanyl or other opioids, please contact your family physician or a school administrator or school resource officer.
Opioids affect your brain - they affect areas of the brain that control pain and emotion, making it hard to feel pleasure from anything besides the drug.
Opioids affect your body - they slow down the actions of the body, such as breathing and heartbeat
Opioids can kill you - Even a single dose of an opioid can cause your breathing to slow or stop; taking opioids with alcohol or sedatives increases this risk.
Opioids are highly addictive - People who regularly use opioids often develop tolerance, which means that they need higher and/or more frequent doses of the drug to get the desired effects.
Opioid addiction is treatable - Please contact your family physician or your school counselor for help.
Web Accessibility Statement
Copyright © Palestine ISD 2016. All rights reserved.
powered by ezTaskTitanium TM